MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201015
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Hypersensitivity/Allergic reaction (1907); Seroma (2069); Injury (2348)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol phasix mesh on (b)(6) 2018.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol phasix mesh.As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol phasix mesh on (b)(6) 2018.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol phasix mesh.As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2018 ¿ the patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic combined open repair with implant of two phasix st mesh (device #1 and device #2).Per operative notes, ¿ the bowel was seen adhered to the old mesh.A phasix st mesh (device #1) was placed and sutured.Over the superior defect, laparoscopically another phasix st mesh (device #2) was placed and tacked.¿ (b)(6) 2018 - the patient was diagnosed with seroma and allergic reaction, abdominal pain thereby underwent open repair with explant of mesh (device #1 and device #2).Per operative notes, ¿the odour free exudate was aspirated and mesh (device #1 and device #2) was removed.The allergic mesh reaction and seroma was removed and stapled.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct pma/510(k) #.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2017) is considered to be a best estimate.This supplemental emdr represents the phasix st mesh (device #1).An additional emdr was submitted to represent the phasix st mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9415901
Report Number1213643-2019-11747
Device Sequence Number1725294
Product Code OOD
UDI-Device Identifier00801741095344
UDI-Public(01)00801741095344(17)190428(10)HUBQ1309
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Catalogue Number1201015
Device Lot NumberHUBQ1309
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale